Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


A comparison of some Taylor and Chebyshev series

Author: R. E. Scraton
Journal: Math. Comp. 50 (1988), 207-213
MSC: Primary 41A50; Secondary 40A05, 41A58, 65B10
MathSciNet review: 917828
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A function is approximated in the interval $ - 1 \leq x \leq 1$ by (i) a Taylor series in x; (ii) a Taylor series in $ y = (x + \lambda )/(1 + \lambda x)$; (iii) a Chebyshev series in x; and (iv) a Chebyshev series in $ z = (x + \mu )/(1 + \mu x)$. The convergence of all four series is discussed, and a method is given for finding the values of $ \lambda $ and $ \mu $ which optimize convergence. Methods are also given for transforming one of the above series into another, some of which provide effective methods for acceleration of convergence. The application of the theory to even and odd functions is also discussed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A50, 40A05, 41A58, 65B10

Retrieve articles in all journals with MSC: 41A50, 40A05, 41A58, 65B10

Additional Information

PII: S 0025-5718(1988)0917828-4
Article copyright: © Copyright 1988 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia